Texas, 2014

Drought in Texas, December 1 to 31, 2014

December 1 to 31, 2014 · NWS FWD · 24 events in 24 counties and zones

Drought conditions continued to worsen across the western and central counties of North Texas. Extreme and Exceptional Drought conditions persisted in these counties where less than 2 inches of rain had fallen for the month of December.

Where it happened

Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$164,000
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Drought conditions continued to worsen across the western and central counties of North Texas. Extreme and Exceptional Drought conditions persisted in these counties where less than 2 inches of rain had fallen for the month of December.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Nov 30, 11:40 PM CST, 20 minutes earlier.

Area forecast discussion, Nov 30, 11:40 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1140 PM CST SUN NOV 30 2014

.AVIATION...

FOR THE 06Z TAFS...DETERMINING FLIGHT CATEGORY RESTRICTIONS
ASSOCIATED WITH STRATUS AND THE POTENTIAL FOR DRIZZLE BEHIND THE
COLD FRONT ARE THE PRIMARY AVIATION WEATHER CONCERNS.

STARTED OFF THE 06Z TAFS IN NORTH FLOW FOR ALL DFW AREA AIRPORTS
AS THE LEADING EDGE OF THE WIND SHIFT LINE ASSOCIATED WITH THE
COLD FRONT IS EXPECTED TO BE NEAR A KDAL TO KGKY LINE AT
06Z...WHEN THIS SET OF TAFS BECOMES VALID. THE BIGGEST FORECAST
CHALLENGE HAS BEEN THAT MODELS HAVE BEEN OVERESTIMATING EITHER THE
LIFT...OR THE AVAILABLE MOISTURE TO BE LIFTED...BY THE COLD FRONT.
LOW STRATUS BEHIND THE COLD FRONT HAS BEEN VERY SLOW TO
ORGANIZE...AND NO PRECIPITATION WAS OBSERVED ALONG THE FRONT AT
0530Z. AS A RESULT...BACKED OFF ON THE TIMING OF THE ONSET OF MVFR
CIGS AT DFW AREA TAF SITES BY 3 HOURS BEHIND THE LEADING EDGE OF
THE FRONT. LEFT THE ONSET OF STRATUS IN CONCERT WITH THE COLD
FRONTAL PASSAGE AT WACO WHERE INFRARED SATELLITE IMAGERY
INDICATED STRATUS WAS DEVELOPING WELL AHEAD OF THE COLD FRONT.
WITH MODELS APPARENTLY OVERESTIMATING MOISTURE OR LIFT...BACKED
OFF ON THE MENTION OF DRIZZLE IN THE DFW AREA TAFS AS WELL. LIGHT
RAIN OR DRIZZLE LOOKS MORE LIKELY ACROSS CENTRAL TEXAS...SO LEFT A
FEW HOURS OF LIGHT RAIN IN THE WACO AREA TAF.

OTHERWISE...EXPECT MVFR CIGS TO HOLD NEAR THE FRONTAL INVERSION
DURING MUCH OF THE DAY ON MONDAY. CIGS WILL LIKELY LIFT ABOVE 2000
FT AGL SHORTLY AFTER SUNRISE. HEATING AT THE TOP OF THE STRATUS
LAYER SHOULD HELP TO MIX SOME DRIER AIR INTO THE CLOUDS LIFTING
THE CLOUD DECK A FEW HUNDRED FEET. SOME FORECAST SOUNDINGS
INDICATE THAT STRATUS WILL BECOME BROKEN OR SCATTERED AROUND
SUNSET...BUT WITH PERSISTENT COLD AIR ADVECTION MONDAY...DID NOT
WANT TO GO COMPLETELY VFR JUST YET. COLD AIR ADVECTION AND NORTH
WINDS ARE EXPECTED TO COME TO AN END EARLY TUESDAY MORNING AS HIGH
PRESSURE MOVES ACROSS THE REGION...CAUSING WINDS TO BECOME LIGHT
AND VARIABLE BEFORE SUNRISE TUESDAY MORNING. ADDED A GROUP TO THE
END OF THE DFW TAF TO ACCOUNT FOR THIS CHANGE IN WINDS.

CAVANAUGH

&&

.UPDATE...
THE ARCTIC COLD FRONT IS NOW MAKING ITS WAY ACROSS THE
NORTHWESTERN COUNTIES OF NORTH TEXAS. AS OF 930 PM IT WAS NEAR A
LINE FROM SHERMAN TO DECATUR TO BRECKENRIDGE. BOWIE HAS DROPPED 15
DEGREES SINCE THE FRONT ARRIVED ABOUT 2 HOURS AGO SO TEMPERATURES
WILL BE A LITTLE SLOWER TO FALL BEHIND THE FRONT BUT TEMPERATURES
ACROSS THE REGION WILL BE SIGNIFICANTLY COOLER BY DAYBREAK. HI-RES
AND NEW 00Z MODEL DATA CONTINUE TO DEVELOP LIGHT RAIN AND SHOWERS
ACROSS MAINLY THE EASTERN HALF OF THE REGION OVERNIGHT AND MONDAY
MORNING. A FEW AREAS OF LIGHT RAIN AND SHOWERS MAY STRETCH AS FAR
SOUTHWEST AS THE GOLDTHWAITE AREA AND POINTS SOUTH OF THERE. WILL
KEEP A SLIGHT CHANCE FOR SHOWERS ACROSS THE SOUTH CENTRAL AND
SOUTHWEST COUNTIES OF THE CWA WITH A CHANCE FOR SHOWERS GENERALLY
EAST OF INTERSTATE 35. REGARDING THE POTENTIAL FOR FREEZING
DRIZZLE ALONG AND NORTHWEST OF A LINE FROM EASTLAND TO DECATUR TO
GAINESVILLE MONDAY MORNING...THERE IS STILL A LOW CHANCE FOR THIS
TO HAPPEN AND KEPT THE MENTION IN THE FORECAST...BUT MAY NOT SEE
MUCH DEVELOP WITH A LACK OF LIFT BEHIND THE FRONT. EVEN THE
ISENTROPIC LIFT OVER THE COLD SURFACE AIR MASS LOOKS MINIMAL.
HOWEVER...IN AREAS WHERE FREEZING DRIZZLE MAY OCCUR...NO TRAVEL
IMPACTS ARE EXPECTED WITH ROAD AND BRIDGE TEMPERATURES STILL VERY
WARM. ROADS AND BRIDGES MAY BE SLIGHTLY DAMP FROM THE DRIZZLE.
LIGHT AMOUNTS OF ICE MAY FORM ON WINDSHIELDS OR OTHER ELEVATED
SURFACES.

OTHERWISE...UPDATED THE HOURLY TRENDS TO ACCOUNT FOR THE
MOVEMENT OF THE FRONT AND DID NEED TO LOWER DEWPOINTS BEHIND THE
FRONT BASED ON THE LATEST OBSERVATIONS AND ALSO THE NEWEST MODEL
DATA.

82/JLD

&&

.PREV DISCUSSION... /ISSUED 250 PM CST SUN NOV 30 2014/
TEMPERATURES THIS TIME TOMORROW WILL BE 35 TO 45 DEGREES COLDER
THAN THEY ARE THIS AFTERNOON BEHIND A STRONG COLD FRONT THAT MOVES
THROUGH THE REGION EARLY MONDAY MORNING. AT 2 PM THE COLD FRONT
WAS NEAR AN AMARILLO TO HOBART TO NORMAN LINE AND WAS MOVING SOUTH
AROUND 15 MPH. MOSTLY SUNNY SKIES BEHIND THE FRONT WERE ALLOWING
FOR SOME AIRMASS MODERATION ALONG THE LEADING EDGE...BUT WITH
TEMPERATURES IN THE SINGLE DIGITS AND TEENS OVER THE NORTHERN
PLAINS THERE IS NO QUESTION THAT THIS IS AIRMASS IS ARCTIC IN
ORIGIN. BUT BECAUSE THE UPPER PATTERN IS TRANSITIONING INTO ZONAL
FLOW...THIS MEANS THE SURFACE HIGH AND CORE OF THE COLD AIRMASS
WILL HEAD MORE EAST THAN SOUTH...THUS ONLY GIVING NORTH TEXAS A
RATHER BRIEF RETURN TO WINTER-LIKE WEATHER.

THE FRONT IS EXPECTED TO REACH THE NW ZONES AROUND 8 PM...AND AS
IS THE CASE WITH SHALLOW ARCTIC AIRMASSES...WILL MOVE SOUTHWARD
WITH EASE ACROSS THE WESTERN ZONES DURING THE OVERNIGHT HOURS. WE
EXPECT THE FRONT TO CROSS THROUGH THE METROPLEX BETWEEN MIDNIGHT
AND 4 AM FROM NW TO SE. BY SUNRISE THE FRONT SHOULD BE ALONG A
LINE FROM KILLEEN TO CORSICANA TO CANTON. THE FRONT WILL CLEAR THE
SOUTHEAST ZONES BY MID MORNING. TEMPERATURES BEHIND THE FRONT WILL
DROP INTO THE 30S AND 40S...SO WHILE HIGH TEMPS IN THE SOUTHEAST
ZONES ARE IN THE 50S AND 60S...MOST OF THE DAY WILL BE QUITE
CHILLY. WIND CHILLS OVER THE REGION WILL BE ABOUT 10-15 DEGREES
COLDER THAN THE AIR TEMP.

SUBSTANTIAL GULF MOISTURE AND A SMALL AMOUNT OF CAPE BELOW AN
INVERSION NEAR 800MB WILL ALLOW A FEW SHOWERS TO DEVELOP ALONG THE
FRONT...WITH BEST CHANCES OVER THE EASTERN ZONES WHERE POPS WILL
BE HIGHEST. THE DEPTH OF THE ARCTIC AIRMASS WILL BE VERY
SHALLOW...ONLY A FEW THOUSAND FEET THICK...AND MOST OF THE GULF
MOISTURE WILL BE LIFTED UP AND OVER THE COLD AIR. LOW CLOUDS ARE
A GUARANTEE BEHIND THE FRONT...BUT THIS PROCESS SHOULD ALSO
SQUEEZE OUT SOME DRIZZLE...WHICH WILL PROBABLY LAST A FEW HOURS
AFTER FROPA. THE DRIZZLE IS NOT EXPECTED TO BE HEAVY...AND LIKELY
WILL NOT RESULT IN MEASURABLE PRECIPITATION. HOWEVER...WITH TEMPS
FALLING BELOW FREEZING TO THE NORTHWEST OF A CISCO TO DECATUR TO
SHERMAN LINE MONDAY MORNING...THIS PRECIP WOULD BECOME FREEZING
DRIZZLE BETWEEN 6 AM AND 10AM. WE DO NOT EXPECT ANY IMPACTS FROM
THIS ACTIVITY...AS GROUND TEMPS WILL STILL BE VERY WARM AND EVEN
BRIDGES/OVERPASSES SHOULD STILL BE WARM ENOUGH TO PREVENT ANY ICE
ACCUMULATION. HOWEVER...A VERY LIGHT GLAZE IS POSSIBLE ON ELEVATED
SURFACES INCLUDING WINDSHIELDS...SIGNS...AND TREES.

THE REMAINDER OF THE FORECAST IS GOING TO BE DAMP AND MAINLY
CLOUDY. THE LOW CLOUDS NEAR THE FRONTAL INVERSION WILL BE TOUGH
TO BREAK AND SHOULD PERSIST INTO TUESDAY FOR MOST OF THE AREA.
SOME CLEARING MAY OCCUR OVER THE NW ZONES TUESDAY...WHICH WOULD
ALLOW HIGHS TO REBOUND TO NEAR 50 THERE...BUT MOST OF THE AREA
WILL STAY CLOUDY AND CHILLY WITH HIGHS IN THE 40S. SOUTHERLY
FLOW RETURNS TUESDAY NIGHT...WITH THIS WARM/MOIST AIR BEING LIFTED
UP AND OVER THE COLD AIR AT THE SURFACE. THIS WEAK ISENTROPIC LIFT
WILL LIKELY RESULT IN FOG/DRIZZLE TUESDAY NIGHT AND INTO
WEDNESDAY. TEMPERATURES WILL BEGIN A MODERATING TREND TUESDAY
NIGHT. MODELS ARE LIKELY TOO WARM WITH HIGHS WEDNESDAY AS THE COLD
AIR TYPICALLY HANGS IN LONGER IN THIS PATTERN...ESPECIALLY WHEN
FOG AND DRIZZLE DEVELOP. WILL KEEP HIGHS IN THE UPPER 50S NORTHEAST
TO MID 60S WEST. BY WEDNESDAY NIGHT THE WARM FRONT SHOULD HAVE
MOVED THROUGH THE REGION...WHICH MEANS DEWPOINTS WILL BE BACK IN
THE 50S WITH LOW TEMPS ALSO REMAINING IN THE MID TO UPPER 50S.

A WARM AND MOIST AIRMASS WILL SETTLE IN OVER NORTH TEXAS THURSDAY
INTO NEXT WEEKEND. LOWS WILL BE IN THE 50S AND 60S AND HIGHS WILL
BE IN THE 60S AND 70S. PRECIPITABLE WATER VALUES WILL BE NEAR 1.5
TO 1.6 INCHES...WHICH IS CLOSE TO A RECORD FOR DECEMBER.
UNFORTUNATELY THERE IS LITTLE UPPER LEVEL SUPPORT TO CONVERT
THIS MOISTURE INTO APPRECIABLE RAINFALL...SO JUST LOW CHANCES OF
SHOWERS ARE IN THE FORECAST. FRIDAY MAY HAVE A SLIGHTLY BETTER
CHANCE OF RAIN AS A VERY WEAK FRONT SLIDES INTO THE AREA AND
DISSIPATES...BUT UNLIKE THE GFS THE ECMWF IS PRACTICALLY DRY WITH
THIS FRONT. THE BEST CHANCES OF RAINFALL WILL LIKELY WAIT UNTIL
PERHAPS SUNDAY OR NEXT MONDAY WHEN A STRONG UPPER LEVEL SYSTEM
MOVES IN FROM THE PACIFIC. THE GFS IS FASTER THAN EVERY OTHER
MODEL WITH THIS SYSTEM...AND THEREFORE WILL KEEP POPS LOW UNTIL
SUNDAY AND INTO SUNDAY NIGHT...BUT EVEN THIS MAY BE TOO EARLY.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  39  41  32  47  45 /  20  10   5   5  10
WACO, TX              49  57  33  46  46 /  20  20  10  10  10
PARIS, TX             43  43  32  48  44 /  40  20  10  10  10
DENTON, TX            35  37  29  49  44 /  20  10   5   5  10
MCKINNEY, TX          39  39  31  48  44 /  30  10   5   5  10
DALLAS, TX            40  42  32  46  46 /  20  10   5   5  10
TERRELL, TX           45  46  32  47  45 /  30  20  10  10  10
CORSICANA, TX         53  58  34  46  46 /  30  30  10  10  10
TEMPLE, TX            53  59  34  46  46 /  20  20  10  10  10
MINERAL WELLS, TX     34  36  28  51  46 /  10  10   0   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

 /
Hazardous weather outlook, Nov 30, 2:32 PM CST, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
232 PM CST SUN NOV 30 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
232 PM CST SUN NOV 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.

AREAS OF FOG MAY DEVELOP AHEAD OF A COLD FRONT GENERALLY SOUTH OF
INTERSTATE 20 THROUGH LATE TONIGHT. VISIBILITIES MAY BE REDUCED TO
LESS THAN 1 MILE AT TIMES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

AREAS OF FOG AND DRIZZLE MAY BE ONGOING DURING THE EARLY MORNING
HOURS MONDAY. FOG WILL BE MOST LIKELY SOUTH OF INTERSTATE 20.
AREAS OF DRIZZLE ARE LIKELY BEHIND THE COLD FRONT. SOME PATCHY
FREEZING DRIZZLE WILL BE POSSIBLE EARLY MONDAY MORNING MAINLY
NORTHWEST OF AN EASTLAND TO MINERAL WELLS TO GAINESVILLE LINE. NO
SIGNIFICANT IMPACTS ARE EXPECTED AS GROUND TEMPERATURES WILL
LIKELY REMAIN WARM.

AREAS OF FOG ARE EXPECTED ON WEDNESDAY MORNING ACROSS MOST OF
NORTH TEXAS. VISIBILITIES MAY BE REDUCED TO LESS THAN 1 MILE AT
TIMES ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DUNN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

24 drought. Local standard time, as filed.

Drought, Montague

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Montague forecast zone
Crop damage
$5,000
Reported by
Drought Monitor
Coordinates
33.676, -97.725 (the zone’s center; the record gives no point)

According to the US Drought Monitor, most of Montague County spent all of December in D2/Severe Drought category.

Drought, Cooke

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Cooke forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
33.639, -97.213 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the southern third of Cooke County spent all of December in D2/Severe Drought category.

Drought, Hunt

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Hunt forecast zone
Crop damage
$5,000
Reported by
Drought Monitor
Coordinates
33.124, -96.085 (the zone’s center; the record gives no point)

According to the US Drought Monitor, most of Hunt County spent all of December in D2/Severe Drought category.

Drought, Hopkins

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Hopkins forecast zone
Crop damage
$5,000
Reported by
Drought Monitor
Coordinates
33.150, -95.564 (the zone’s center; the record gives no point)

According to the US Drought Monitor, most of Hopkins County spent all of December in D2/Severe Drought category.

Drought, Young

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Young forecast zone
Crop damage
$10,000
Reported by
Drought Monitor
Coordinates
33.177, -98.688 (the zone’s center; the record gives no point)

According to the US Drought Monitor, Young County spent all of December in D3/Extreme and D4/Exceptional Drought category. The D4 conditions were located across the SE half of the county.

Drought, Jack

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Jack forecast zone
Crop damage
$10,000
Reported by
Drought Monitor
Coordinates
33.234, -98.172 (the zone’s center; the record gives no point)

According to the US Drought Monitor, Jack County spent all of December in D3/Extreme Drought category.

Drought, Parker

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Parker forecast zone
Crop damage
$10,000
Reported by
Drought Monitor
Coordinates
32.778, -97.805 (the zone’s center; the record gives no point)

According to the US Drought Monitor, Parker County spent all of December in D4/Exceptional Drought category.

Drought, Palo Pinto

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Palo Pinto forecast zone
Crop damage
$10,000
Reported by
Drought Monitor
Coordinates
32.753, -98.313 (the zone’s center; the record gives no point)

According to the US Drought Monitor, Palo Pinto County spent all of December in D3/Extreme and D4/Exceptional Drought category.

Drought, Stephens

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Stephens forecast zone
Crop damage
$10,000
Reported by
Drought Monitor
Coordinates
32.736, -98.836 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the drought conditions in Stephens County ranged from D2/Severe in the southwest portions of the county to D4/Exceptional Drought in the northeast quadrant of the county.

Drought, Wise

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Wise forecast zone
Crop damage
$7,000
Reported by
Drought Monitor
Coordinates
33.216, -97.654 (the zone’s center; the record gives no point)

According to the US Drought Monitor, D2/Severe drought conditions persisted in the northern half of the Wise County while D3/Extreme drought conditions persisted in the southern half of the county.

Drought, Denton

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Denton forecast zone
Crop damage
$5,000
Reported by
Drought Monitor
Coordinates
33.205, -97.117 (the zone’s center; the record gives no point)

According to the US Drought Monitor, D2/Severe drought conditions persisted in the northern half of the Denton County while D3/Extreme drought conditions persisted in the southern half of the county.

Drought, Collin

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Collin forecast zone
Crop damage
$5,000
Reported by
Drought Monitor
Coordinates
33.188, -96.572 (the zone’s center; the record gives no point)

According to the US Drought Monitor, Collin County spent all of December in D2/Severe and D3/Extreme drought conditions.

Drought, Tarrant

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Tarrant forecast zone
Crop damage
$10,000
Reported by
Drought Monitor
Coordinates
32.772, -97.291 (the zone’s center; the record gives no point)

According to the US Drought Monitor, Tarrant County spent all of December in D3/Extreme and D4/Exceptional Drought category.

Drought, Dallas

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Dallas forecast zone
Crop damage
$6,000
Reported by
Drought Monitor
Coordinates
32.767, -96.778 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the drought conditions in Dallas County ranged from D2/Severe in the southeast portions of the county to D4/Exceptional Drought in the far west portions of the county.

Drought, Rockwall

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Rockwall forecast zone
Crop damage
$5,000
Reported by
Drought Monitor
Coordinates
32.898, -96.408 (the zone’s center; the record gives no point)

According to the US Drought Monitor, Rockwall County spent all of December in D2/Severe and D3/Extreme drought conditions.

Drought, Eastland

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Eastland forecast zone
Crop damage
$5,000
Reported by
Drought Monitor
Coordinates
32.327, -98.832 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the eastern half of Eastland County spent all of December in D2/Severe and D3/Extreme drought conditions.

Drought, Erath

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Erath forecast zone
Crop damage
$10,000
Reported by
Drought Monitor
Coordinates
32.236, -98.218 (the zone’s center; the record gives no point)

According to the US Drought Monitor, Erath County spent all of December in D3/Extreme Drought category, but conditions across the northern part of the county deteriorated into D4/Exceptional Drought category in the latter half of the month.

Drought, Comanche

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Comanche forecast zone
Crop damage
$5,000
Reported by
Drought Monitor
Coordinates
31.948, -98.558 (the zone’s center; the record gives no point)

According to the US Drought Monitor, D2/Severe Drought conditions spread across Comanche County during the month of December.

Drought, Hood

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Hood forecast zone
Crop damage
$7,000
Reported by
Drought Monitor
Coordinates
32.430, -97.832 (the zone’s center; the record gives no point)

According to the US Drought Monitor, Hood County spent all of December in D4/Exceptional Drought category.

Drought, Somervell

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Somervell forecast zone
Crop damage
$5,000
Reported by
Drought Monitor
Coordinates
32.222, -97.774 (the zone’s center; the record gives no point)

According to the US Drought Monitor, Somervell County spent all of December in D3/Extreme Drought conditions.

Drought, Johnson

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Johnson forecast zone
Crop damage
$10,000
Reported by
Drought Monitor
Coordinates
32.379, -97.366 (the zone’s center; the record gives no point)

According to the US Drought Monitor, Johnson County began the month of December in D2/Severe to D4/Exceptional Drought category, but conditions deteriorated into D3/Extreme and D4/Exceptional Drought across all of the county in the latter half of the month.

Drought, Ellis

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Ellis forecast zone
Crop damage
$6,000
Reported by
Drought Monitor
Coordinates
32.348, -96.794 (the zone’s center; the record gives no point)

According to the US Drought Monitor, Erath County spent all of December in D2/Severe Drought category, but conditions across the northwestern part of the county deteriorated into D3/Extreme Drought category in the latter half of the month.

Drought, Bosque

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Bosque forecast zone
Crop damage
$5,000
Reported by
Drought Monitor
Coordinates
31.900, -97.634 (the zone’s center; the record gives no point)

According to the US Drought Monitor, D2/Severe Drought conditions spread across Bosque County during the month of December.

Drought, Hill

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Hill forecast zone
Crop damage
$5,000
Reported by
Drought Monitor
Coordinates
31.991, -97.132 (the zone’s center; the record gives no point)

According to the US Drought Monitor, D2/Severe Drought conditions spread across Hill County during the month of December.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, December 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 550848, 550849, 550850, 550851, 550852, 550853, 550854, 550855, 550856, 550857, 550858, 550859, 550860, 550861, 550862, 550863, 550864, 550865, 550866, 550867, 550868, 550869, 550870, 550871.